Alert archive / Wisconsin / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Milwaukee, WI

June 19, 200911 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood watch at Jun 19, 2009, 11:48 AM CDT for 11 counties in Wisconsin. It took effect at Jun 19, 2009, 3:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2009, 11:48 AM CDT (16:48 UTC)
In effect from
Jun 19, 2009, 3:00 PM CDT
Expired
Jun 20, 2009, 2:00 AM CDT
In force
11 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Dane County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMKX 191648
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1148 AM CDT FRI JUN 19 2009

...ADDITIONAL THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CAUSE
MORE FLASH FLOODING PROBLEMS...

.THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS
AFTERNOON. IN ADDITION...AN UPPER LEVEL IMPULSE IN CONJUNCTION
WITH STRONG JET DYNAMICS AND A VERY MOIST ATMOSPHERE WILL ALLOW
STORMS TO REDEVELOP WITH THE THREAT FOR VERY HEAVY RAIN. 

MANY LOCATIONS IN THE WATCH AREA HAVE HAD 3 TO 6 INCHES SINCE
THURSDAY AFTERNOON. ANOTHER 1 TO 2 INCHES THIS AFTERNOON AND
EVENING WILL LIKELY CAUSE ADDITIONAL FLASH FLOODING PROBLEMS.

WIZ062>072-200100-
/O.NEW.KMKX.FF.A.0002.090619T2000Z-090620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1148 AM CDT FRI JUN 19 2009

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM CDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND 
 SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
 CENTRAL WISCONSIN...DANE...GREEN...IOWA...LAFAYETTE AND ROCK. 
 IN SOUTHEAST WISCONSIN...JEFFERSON...KENOSHA...MILWAUKEE...
 RACINE...WALWORTH AND WAUKESHA.

* FROM 3 PM CDT THIS AFTERNOON THROUGH THIS EVENING.

* MORE THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND
  PERSIST INTO THIS EVENING. VERY HEAVY RAIN ACCOMPANYING THESE
  STORMS AND THE THREAT OF TRAINING STORMS COULD LEAD TO
  ADDITIONAL FLASH FLOODING OVER FAR SOUTHERN WISCONSIN.

* URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE
  FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...
STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING
CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$
BORGHOFF
4 follow-up statements
000 
WGUS63 KMKX 192027
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT FRI JUN 19 2009

...THUNDERSTORMS NOW REDEVELOPING AND MAY CAUSE MORE FLASH
FLOODING PROBLEMS THROUGH THIS EVENING...

.THE ATMOSPHERE HAS BECOME QUITE UNSTABLE AGAIN THIS AFTERNOON. AN
UPPER LEVEL IMPULSE IN CONJUNCTION WITH STRONG JET DYNAMICS AND A
VERY MOIST ATMOSPHERE WILL ALLOW STORMS TO CONTINUE TO REDEVELOP
WITH THE THREAT FOR VERY HEAVY RAIN THROUGH THE EVENING HOURS.

MANY LOCATIONS IN THE WATCH AREA HAVE HAD 3 TO 6 INCHES SINCE
THURSDAY AFTERNOON. ANOTHER WIDESPREAD 1 TO 2 INCHES ARE EXPECTED
BY MIDNIGHT...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LIKELY CAUSE
ADDITIONAL FLASH FLOODING PROBLEMS.

WIZ062>072-200430-
/O.CON.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
327 PM CDT FRI JUN 19 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN...
  DANE...GREEN...IOWA...LAFAYETTE AND ROCK. IN SOUTHEAST 
  WISCONSIN...JEFFERSON...KENOSHA...MILWAUKEE...RACINE...
  WALWORTH AND WAUKESHA.

* UNTIL MIDNIGHT CDT TONIGHT.

* MORE THUNDERSTORMS ARE REDEVELOPING THIS AFTERNOON AND WILL
  PERSIST THIS EVENING. VERY HEAVY RAIN ACCOMPANYING THESE STORMS
  AND THE THREAT OF SLOW MOVING TRAINING STORMS COULD LEAD TO
  ADDITIONAL FLASH FLOODING OVER PORTIONS OF SOUTHERN WISCONSIN.

* URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE
  FLASH FLOODING. IF SIMILAR AREAS RECEIVE THE HEAVIEST RAINS LIKE
  LAST NIGHT...SIGNIFICANT FLASH FLOODING IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...
STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING
CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$

BORGHOFF
000 
WGUS63 KMKX 200222
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CDT FRI JUN 19 2009

...THUNDERSTORMS EXITING BUT MORE FLASH FLOODING PROBLEMS
POSSIBLE THROUGH LATE THIS EVENING...

.THUNDERSTORMS THAT BROUGHT VERY HEAVY RAIN THROUGH THE EARLY
EVENING HOURS TO LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ARE
MOVING OUT OVER LAKE MICHIGAN.

WITH MANY LOCATIONS IN THE WATCH AREA RECEIVING AN ADDITIONAL
1 TO 3 INCHES OF RAIN ON TOP OF THE 3 TO 6 INCHES SINCE THURSDAY
AFTERNOON ADDITIONAL FLASH FLOODING PROBLEMS ARE POSSIBLE THROUGH
MIDNIGHT.

WIZ062-063-067>069-200330-
/O.CAN.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON...
MONROE...JANESVILLE...BELOIT
922 PM CDT FRI JUN 19 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN
HAS BEEN CANCELLED. WITH ONLY ISOLATED SHOWERS EXPECTED FOR THE
REMAINDER OF THE EVENING...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

WIZ064>066-070>072-200500-
/O.CON.KMKX.FF.A.0002.000000T0000Z-090620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
922 PM CDT FRI JUN 19 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING 
 AREAS...JEFFERSON...KENOSHA...MILWAUKEE...RACINE...WALWORTH 
 AND WAUKESHA.

* UNTIL MIDNIGHT CDT TONIGHT

* THUNDERSTORMS HAVE EXITED TO THE EAST OVER LAKE
  MICHIGAN...HOWEVER DUE TO THE LAG BETWEEN THE END OF THE HEAVY
  RAINFALL AND THE RESPONSE OF RIVERS...STREAMS AND LOW-LYING
  AREAS THERE IS STILL A THREAT FOR FLASH FLOODING. 

* URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE
  FLASH FLOODING...ESPECIALLY AREAS THAT RECEIVED THE HEAVIEST
  RAINS LIKE LAST NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...
STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING
CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$

REM
000 
WGUS63 KMKX 200500
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 AM CDT SAT JUN 20 2009

...ANOTHER BAND OF SHOWERS AND THUNDERSTORMS COULD BRING MORE FLASH
FLOODING PROBLEMS POSSIBLE THROUGH THE EARLY MORNING HOURS...

.ONE MORE BAND OF SHOWERS AND THUNDERSTORMS WILL BRING ADDITIONAL
RAIN THROUGH THE EARLY MORNING HOURS TO LOCATIONS ALONG AND SOUTH
OF INTERSTATE 94.

WITH MANY LOCATIONS IN THE WATCH AREA RECEIVING AN ADDITIONAL
2 TO 3 INCHES OF RAIN ON TOP OF THE 3 TO 6 INCHES SINCE THURSDAY
AFTERNOON...ADDITIONAL FLASH FLOODING PROBLEMS ARE POSSIBLE
THROUGH THE EARLY OVERNIGHT HOURS FROM THIS BAND.

WIZ064>066-070>072-200700-
/O.EXT.KMKX.FF.A.0002.000000T0000Z-090620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1200 AM CDT SAT JUN 20 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM CDT SATURDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING 
 AREAS...JEFFERSON...KENOSHA...MILWAUKEE...RACINE...WALWORTH 
 AND WAUKESHA.

* UNTIL 2 AM CDT SATURDAY

* ONE MORE BAND OF SHOWERS AND THUNDERSTORMS WILL BRING ADDITIONAL
  RAIN THROUGH THE EARLY MORNING HOURS TO LOCATIONS ALONG AND
  SOUTH OF INTERSTATE 94. AN ADDITIONAL RAINFALL UP TO ONE HALF
  INCH IS POSSIBLE WITH THE HEAVIER SHOWERS IN THIS BAND.

* URBAN AND LOW LYING AREAS ARE MOST LIKELY TO EXPERIENCE THE
  FLASH FLOODING...ESPECIALLY AREAS THAT RECEIVED THE HEAVIEST
  RAINS EARLIER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH IS ISSUED WHEN RAPID FLOODING OF CREEKS...
STREAMS...RIVERS...AND URBAN AREAS IS POSSIBLE. FLASH FLOODING
CAN BE A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$
REM
000 
WGUS63 KMKX 200713
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 AM CDT SAT JUN 20 2009

...RAINFALL HAS ENDED...

.THE BAND OF HEAVY RAIN HAS PUSHED OFF TO THE EAST AND 
NO ADDITIONAL RAINFALL IS EXPECTED.

WIZ064>066-070>072-200815-
/O.EXP.KMKX.FF.A.0002.000000T0000Z-090620T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
213 AM CDT SAT JUN 20 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WISCONSIN HAS
EXPIRED. 

THE BAND OF HEAVY RAIN HAS PUSHED EAST OUT OVER LAKE MICHIGAN. NO
ADDITIONAL RAINFALL IS EXPECTED. 

HOWEVER EXCESSIVE RUNOFF FROM THE PRIOR RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS
OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS.

$$

HENTZ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 4:00 AM CDT, 7 hours 48 minutes earlier.

Area forecast discussion, Jun 19, 4:00 AM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT FRI JUN 19 2009

.DISCUSSION...FORECAST FOCUS ON CONVECTIVE TIMING AND SEVERITY
TODAY INTO THIS EVENING...THEN PATTERN SHIFTS TO GENERALLY QUIET
WITH A FEW WRINKLES HERE AND THERE.

TODAY-
WHILE OVERNIGHT STORMS LARGELY WAA INDUCED WITH 850
FORCING...WHICH IS PROGGD TO WANE TOWARDS 12Z AS LOW LEVEL JET
DIMINISHES. ONE LAST GASP OF THIS COMING ACROSS THE SOUTHERN TWO
TIERS OF COUNTIES. THE TRIGGER TODAY WILL BE THE SHORTWAVE TROUGH
THAT LOOKS FAIRLY NEGATIVE TILTED AS IT APPROACHES. ALREADY SIGNS
OF THIS WITH CONVECTION BLOSSOMING ACROSS NEBRASKA MOVING INTO
WESTERN IOWA. RATHER IMPRESSED WITH THE 200-300 MILLIBAR SPEED
MAX THAT ROUNDS THE BASE OF THE WAVE AND AIMS RIGHT INTO OUR CWA
THIS AFTERNOON. CAPE VALUES FROM BOTH THE NAM AND GFS EXCEED 2000
J/KG...AND AT THE MOMENT...DO NOT SEE EXTENSIVE ENOUGH LOW CLOUD
COVER UPSTREAM TO BE TOO CONCERNED ABOUT A SIGNIFICANT LOSS IN
PROGGD CAPE. ONGOING CONVECTION LIKELY TO KEEP THE WARM FRONT
SHUNTED SOUTH FOR A TIME...BUT FEEL ENOUGH MOMENTUM WILL EASILY
CARRY IT BACK TO THE NORTH ALLOWING FOR WARM TEMPS AND TROPICAL
DEW POINTS IN THE 70S TO SNEAK BACK INTO THE CWA. GIVEN ABUNDANT
RAINFALL WHICH FELL FROM THESE OVERNIGHT STORMS...CONCERNED ABOUT
ADDITIONAL FLOODING. FOR NOW WILL HOLD OFF BASED ON COORD WITH
SURROUNDING OFFICES AND WITH SOME QUESTION OF PLACEMENT OF
HEAVIEST QPF.

TONIGHT-
850-500 MILLIBAR TROUGH AXES SHIFT EAST OF THE AREA AROUND OR
SHORTLY AFTER MIDNIGHT...THUS WILL ELMINATE POPS AFTER 6Z...GFS AND
NAM BOTH HAVE THE DRY LOOK.

SATURDAY-
DRY ANTICYCLONIC FLOW WILL MAKE FOR A PLEASANT DAY.

SUNDAY-
MODELS DIVERGE A BIT WITH NAM/ECMWF/CANADIAN SHOWING INCREASING WAA
PATTERN AND QPF AFFECTING THE CWA INTO SUNDAY NIGHT. THIS DUE TO THE
APPROACH OF NORTHERN PLAINS UPPER TROUGH. MEANWHILE THE GFS SHOWS
WEAK VORTS SPILLING SOUTHEAST ACROSS THE AREA ON THE PERIPHERY OF
LOOSELY DEFINED UPPER RIDGE AXIS. KEEPING THE SLIGHT CHANCE GOING
DOESNT SEEM TO BE A BAD WAY TO GO AT THIS POINT GIVEN THE MIXED
SIGNALS.

MONDAY-
THE WAA SIGNAL WITH A WEAK RIPPLE MAKES FOR A CONTINUED SLIGHT
CHANCE OF TSTORMS. ALL MODELS IN AGREEMENT WITH THIS EXCEPT THE GFS.

TUESDAY-
UPPER RIDGE BUILDING ACROSS. INCREASED ANTICYCLONIC FLOW. 850 RIDGE
AXIS TO OUR WEST. SURFACE RIDGE POSITION SUGGESTS A SE COMPONENT.

&&

.AVIATION...PERIODS OF SHOWERS AND TSTORMS WILL CONTINUE OVER SRN WI
TODAY AND TNT AS A SHORTWAVE TROUGH AND LOW PRESSURE AREA MOVE
ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND VSBYS ARE
EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR IN THE
MORE INTENSE TSTORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-201045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
538 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY
FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE
AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

LMZ643>646-201045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
538 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STRONG STATIONARY
FRONT REMAINS IN THE VICINITY OF SOUTHERN WISCONSIN WHILE LOW PRESSURE
AND A COLD FRONT WILL ARRIVE LATE THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE ONCE AGAIN EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN
SUNDAY...MONDAY...WEDNESDAY NIGHT AND THURSDAY.

WWW.WEATHER.GOV/MKX

GEHRING

In the hours before

Special weather statement, Jun 19, 8:34 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
834 AM CDT FRI JUN 19 2009

WIZ070-072-191345-
KENOSHA-WALWORTH-
834 AM CDT FRI JUN 19 2009

...SOUTHERN WALWORTH COUNTY STORM WEAKENING...

AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THEH PREVIOUSLY STRONG THUNDERSTORM MOVING EAST NORTHEAST THROUGH
SOUTHERN WALWORTH COUNTY HAS WEAKENED CONSIDERABLY. IT WILL
GRADUALLY FALL APART AS IT REACHES THE TWIN LAKES AREA BY 845 AM.

ONLY LIGHT TO MODERATE RAINS AND SOME LIGHTNING ARE EXPECTED.

KAPELA
Special weather statement, Jun 19, 8:39 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 AM CDT FRI JUN 19 2009

WIZ069-070-191345-
ROCK-WALWORTH-
839 AM CDT FRI JUN 19 2009

...THUNDERSTORM OVER SOUTHEAST ROCK COUNTY WEAKENING...

AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
PREVIOUISLY STRONG THUNDERSTORM MOVING EAST NORTHEAST TROUGH
SOUTHERN ROCK COUNTY HAS WEAKENED. IT WAS SOUTHEAST OF CLINTON...AND
WILL MOVE TO THE AREA SOUTH OF THE VILLAGE OF WALWORTH BY 9 AM.

ONLY SOME LIGHT TO MODERATE RAINS ARE EXPECTED AS THIS STORM
GRADUALLY FALLS APART.

KAPELA
Local storm report, Jun 19, 9:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HEAVY RAIN       E WILLIAMS BAY          42.58N 88.54W
06/19/2009  M1.60 INCH       WALWORTH           WI   AMATEUR RADIO

            24 HOUR RAINFALL TOTAL

&&

RSCHAAR
Local storm report, Jun 19, 9:30 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND DMG     2 W SHULLSBURG          42.57N 90.27W
06/19/2009                   LAFAYETTE          WI   PUBLIC

            TREE ACROSS SILVERTHORN ROAD

&&

RSCHAAR
Local storm report, Jun 19, 9:36 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND DMG     BENTON                  42.57N 90.38W
06/19/2009                   LAFAYETTE          WI   PUBLIC

            POWER POLE BENT OVER AT A 45 DEGREE ANGLE

&&

RSCHAAR
Special weather statement, Jun 19, 10:20 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 AM CDT FRI JUN 19 2009

WIZ063-064-068>070-191615-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-
1020 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING INTO SOUTHEAST FROM SOUTH CENTRAL
WISCONSIN...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCFARLAND TO
DOWNTOWN JANESVILLE TO 19 MILES SOUTH OF BELOIT...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MILTON BY 1025 AM CDT...
  DEERFIELD AND CLINTON BY 1030 AM CDT...
  CAMBRIDGE AND LAKE RIPLEY BY 1035 AM CDT...
  SHARON BY 1040 AM CDT...
  LAKE MILLS AND WHITEWATER BY 1045 AM CDT...
  JEFFERSON BY 1050 AM CDT...
  6 MILES SOUTH OF JOHNSON CREEK BY 1055 AM CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:29 PM CDTSevere Thunderstorm WarningMKXSauk46 min
Jun 18, 10:38 PM CDTSevere Thunderstorm WarningMKXColumbia52 min
Jun 18, 10:59 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk61 min
Jun 18, 11:01 PM CDTSevere Thunderstorm WarningMKXDane59 min
Jun 18, 11:02 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson43 min
Jun 18, 11:10 PM CDTTornado WarningMKXIowa50 min
Jun 18, 11:18 PM CDTSevere Thunderstorm WarningMKXColumbia42 min
Jun 18, 11:44 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk5 hr
Jun 18, 11:51 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette54 min
Jun 18, 11:52 PM CDTSpecial Marine WarningMKX113 min
Jun 19, 12:01 AM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Washington, Waukesha59 min
Jun 19, 12:04 AM CDTFlash Flood WarningMKXJefferson, Milwaukee, Waukesha4 hr
Jun 19, 12:18 AM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Lafayette, Rock72 min
Jun 19, 12:29 AM CDTSevere Thunderstorm WarningMKXIowa36 min
Jun 19, 12:33 AM CDTFlash Flood WarningMKXKenosha, Racine, Rock, Walworth4 hr
Jun 19, 12:51 AM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth54 min
Jun 19, 12:52 AM CDTTornado WarningMKXRock53 min
Jun 19, 12:56 AM CDTTornado WarningMKXMilwaukee, Racine, Waukesha40 min
Jun 19, 1:03 AM CDTSpecial Marine WarningMKX117 min
Jun 19, 1:11 AM CDTTornado WarningMKXRock31 min
Jun 19, 1:23 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine52 min
Jun 19, 1:32 AM CDTFlash Flood WarningMKXGreen, Lafayette4 hr
Jun 19, 1:37 AM CDTRiver Flood WarningMKXMilwaukee10 hr
Jun 19, 1:42 AM CDTRiver Flood WarningMKXMilwaukee2 hr
Jun 19, 3:05 AM CDTRiver Flood WarningMKXWaukesha3 days
Jun 19, 8:12 AM CDTRiver Flood WarningMKXLafayette45 hr
Jun 19, 8:16 AM CDTRiver Flood WatchMKXGreen13 hr
Jun 19, 8:17 AM CDTRiver Flood WarningMKXGreen, Rock37 hr
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningMKXLafayette85 min
Jun 19, 8:58 AM CDTSevere Thunderstorm WarningMKXGreen77 min
Jun 19, 9:33 AM CDTSevere Thunderstorm WarningMKXRock65 min
Jun 19, 9:47 AM CDTRiver Flood WatchMKXKenosha11 hr
Jun 19, 3:08 PM CDTSevere Thunderstorm WarningMKXMarquette52 min
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake35 min
Jun 19, 5:11 PM CDTFlash Flood WarningMKXGreen, Kenosha, Racine, Rock, Walworth5 hr
Jun 19, 5:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 19, 5:41 PM CDTTornado WarningMKXKenosha49 min
Jun 19, 6:43 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth51 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min

Nearby

Flash Flood Watches in Wisconsin, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.